Alert archive / Arizona / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 178, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 25, 2022, 6:02 PM MST for Pima County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2022, 6:02 PM MST (01:02 UTC)
- Expired
- Aug 25, 2022, 6:45 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 41 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842 WUUS55 KTWC 260102 SVRTWC AZC019-260145- /O.NEW.KTWC.SV.W.0178.220826T0102Z-220826T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tucson AZ 602 PM MST Thu Aug 25 2022 The National Weather Service in Tucson has issued a * Severe Thunderstorm Warning for... East central Pima County in southeastern Arizona... * Until 645 PM MST. * At 602 PM MST, a severe thunderstorm was located over Tucson International Airport, or near Tucson, moving east at 5 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Tucson, Davis-Monthan Air Force Base, Drexel Heights, Pascua Pueblo Yaqui Reservation, Tucson International Airport, Summit and San Xavier Mission. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3199 11112 3216 11108 3220 11089 3204 11086 TIME...MOT...LOC 0102Z 266DEG 6KT 3214 11097 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ CWR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:33 PM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 25, 1:33 PM MST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 133 PM MST Thu Aug 25 2022 .SYNOPSIS... Scattered afternoon and evening showers and thunderstorms will continue through the end of the week. This will be followed by some drying Sunday into the middle of next week resulting in less storm coverage. Near or slightly below normal temperatures will continue through the weekend with a bit of a warm up expected early next week. && .DISCUSSION...Today through Wednesday. Convection has begun to develop early this afternoon over the higher elevations and is expected to continue to expand through this evening. Storm motion will remain slow, increasing the threat for flash flooding as PWATs across the area range from 1.1"-2.0" from east to west respectively. Coverage should begin to decrease after sunset but lingering showers will be possible into late tonight, especially across Pima and southeastern Pinal counties. Looking at the overall setup going into the weekend, the ridge which was previously centered to our north will transition across the area today and over Baja/Sonora on Friday. From there, a shortwave trough will move across the Pacific Northwest and Great Basin nudging the ridge further to the southwest off the coast of Baja this weekend into early next week. As the trough exits, the ridge will build back northward over the Great Basin through the middle of next week. Scattered showers and storms will continue through this Saturday as moisture remains trapped under the ridge but a drying trend will initiate as flow becomes more westerly. This will cause chances for rain to begin a downward trend after Saturday which is expected to continue through the Tuesday/Wednesday time frame. Rain chances drop to below 25 percent in most areas and focus south and east of Tucson. Temperatures which have been a couple degrees below seasonal normals will begin to warm early next week. && .AVIATION...Valid through 27/00z. FEW-SCT clouds at 3k-6k ft AGL and SCT-BKN at or above 10k ft AGL will continue through 26/01z-26/03z. Scattered TSRA/SHRA will continue through 26/04z, potentially through 26/06z at KOLS. TSRA will be more likely earlier in that period with strong gusts in excess of 40 kts, reduced visibilities in heavy rain, and low clouds becoming BKN-OVC accompanying any stronger storms or heavier showers. Clouds will lift and become FEW-SCT overnight into Friday morning with another round of TSRA/SHRA expected after 26/20z. Outside of storms, winds will be light and favoring diurnal trends. Aviation not updated for TAF amendments. && .FIRE WEATHER... Daily rounds of scattered showers and thunderstorms will continue through the weekend with a downward trend after Saturday. Primary threats will be strong winds, lightning, and flash flooding. Outside of thunderstorm activity, wind trends will remain light and favor a westerly direction tomorrow through early next week with typical, diurnal winds each night. && .HYDROLOGY... The Gila River will continue to see a flood wave move slowly downstream of Safford through Friday and then remain elevated through into the weekend. Flood advisories are in effect as a result of this flow. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Guillet Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Aug 25, 1:04 PM MST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
104 PM MST THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 6 SSE PICTURE ROCKS 32.27N 111.20W
08/24/2022 PIMA AZ OTHER FEDERAL
NATIONAL PARK SERVICE REPORTED FLOOD DAMAGE
TO BAJADA LOOP ROAD AT SAGUARO NATIONAL PARK
WEST. THE LOOP REMAINS CLOSED UP TO TWO DAYS
FOR REPAIRS. TIMING ESTIMATED BY RADAR.
&&
KGLocal storm report, Aug 25, 4:37 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
437 PM MST THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 6 S TUCSON 32.12N 110.88W
08/25/2022 PIMA AZ PUBLIC
LANDSPOUT REPORTED NEAR LOS REALES LANDFILL
ON SOCIAL MEDIA.
&&
CWRThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:58 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 25, 6:00 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Aug 25, 6:10 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 25, 6:59 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 25, 7:06 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Aug 25, 7:20 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.